U.S. doctors online nowAsk doctors free
McDonough, GA
A 18-year-old female asked:

if your taking an antibotic for a tooth abscess can it still spread to your neck and brain.

4 doctor answers5 doctors weighed in
Dr. Sandra Eleczko
Dentistry 36 years experience
Not likely: The reason you are taking an antibiotic is to kill all of the bacteria causing your infection. So that should not happen. But all antibiotics are not effective against all infections. If your pain and swelling are increasing, this means the antibiotic you are taking is not working against your infection. Call your dentist asap and let them know this and the antibiotic will be changed.
Dr. Joel Piehl
Periodontics 51 years experience
Not likely: Sometimes if the infection is large and has no way to drain it is possible the antibiotic is not going to be sufficient.
Dr. Theodore Davantzis
Dentistry 40 years experience
Possibly..: .. But unlikely. The antibiotics just treat the symptoms, your dentist treats the tooth that is causing the problem. The sooner the problem is addressed, the less the chance for complications.
Dr. Gary Sandler
Dentistry 54 years experience
Dental Infections: While technically possible, if you are taking a prescribed antibiotic with proper dose and frequency, the potential of its spread to the neck is unlikely and to the brain relatively rare. Proper dental supervision limits the chances of more serious complications.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

What's the best cure for a hoarse throat?

1 doctor answer1 doctor weighed in
Dr. John McMahan
ENT and Head and Neck Surgery 48 years experience
Hoarseness: The cure depends on the cause... Infections, polyps, nodules, tumors, gerd, vocal abuse, yeast infections, smoking, vocal abuse, etc. Etc. See an ENT doc to figure it out.
A 38-year-old member asked:

What increases my risk of getting an antibiotic allergy?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Exposure = Risk: Inappropriate/excessive use of antibiotics has multiple potentially negative effects one of which is the increased risk of sensitization, allergy to the medication.
A 27-year-old member asked:

I got epidydmo orchitis and took antibiotics for almost one month. But pain still there. Blood tests and ultrsound and urinetest are good.?

1 doctor answer2 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Still healing?: If the epididymitis was cleared by the antibiotic, the symptoms should have remitted by now. Possibly there is residual cord inflammation leading to persistent pain. You didn't mention if the physical exam was normal or not. Please see your doctor for an actual examination again, or consult a urologist to see what's going on.
Evanston, IL
A 69-year-old female asked:

My urine test showed nitrates and leucocytes, but the culture was normal. I'm still very uncomfortable. Should I keep taking antibiotics ?

1 doctor answer3 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Treat it: Symptoms of urgency, frequency and burning with the urinary nitrites and leukocytes should be treated. Such infections sometimes do not yield a culture because the specimen was taken after you took the antibiotics or specimen was not collected or transported properly. Symptomatic urinary tract infection should be treated.
NY
A 28-year-old male asked:

Can someone get an allergic reaction to an antibiotic after finishing the course?

1 doctor answer3 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 25, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.